Jump to content

Photo
Accutane

Accutane Help!



6 replies to this topic

#1 Iloveguido

Iloveguido

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 10-June 14

Posted 10 June 2014 - 05:11 PM

Hello everyone. I am new to this site and I wanted to introduce myself. My name is chelsea and I have been dealing with acne since I hit my 20's. I am starting accutane tomorrow and I am a little nervous with the side affects. I know your skin gets dry, but does it become fragile? I know you can't wax while on accutane, but I dry brush my body a few times a week. Will that be too harsh for my skin? From things I've read, your skin becomes like paper and that makes me a little nervous. Also, have any of you dealt with hair loss or what other side affects did you get ? Any help would be great, esp. tips for hydrating my skin and also products that help any side affects. I already stocked up on vasaline and aquaphor lip balms and lotions. Thank you!!

#2 elkhoundgold

elkhoundgold

    Member

  • Members
  • Posts & Likes
    Posts: 110
    Likes: 12
About Me
  • Gender:Not Telling
  • Location:US of A!
  • Interests:So many...where do I start? D=
  • Joined: 06-December 13

Posted 11 June 2014 - 01:44 PM

Same for me. It's pretty bad at the moment and despite diet changes it doesn't give a shat. I don't want the myriad of scary side effects. Sad how the only treatment available to us is the most dangerous. Anyone come out just fine? I kind of like my hair and digestive system. And how do you convince a derm to let you go on 10 mg???

#3 Abi1791

Abi1791

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 1
About Me
  • Gender:Female
  • Joined: 16-April 14

Posted 13 June 2014 - 09:15 AM

I've been on accutane for 4 months and until now I haven't really had many side effects. At first I had dry lips and skin which is expected but nothing major! Easily controlled if you use the right products. I use cetaphil cleanser to wash my face and remove my make up and cetaphil moisturiser also, I did get a little more dryness around my mouth and on the sides of my nose and I used la roche posay cicaplast pro recovery skincare. It worked really well for me! And I use lots of different things for my lips, aquaphor, Carmex and other lip balms and stuff. This month though the dryness has got a lot worse but I'll be finished in two months so I'm hanging in there! Id rather dry skin than acne that's for sure :) but like I said it's only around my mouth and nose not all over my face. I hope you don't get too many side effects either. Good luck x

Also forgot to mention my skin in getting quite sore and itchy at the moment which is really annoying but it's bearable, not too bad x

#4 Shelby94

Shelby94

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 14-June 14

Posted 14 June 2014 - 08:41 PM

I was on Accutane for a year and a half because my body couldn't tolerate being on more than 20mg/day. Yes definitely want to stock up on lotions/chapstick/vasiline! You will be needing it!! As for your skin becoming fragile, be very careful. I know I couldn't use any scrub wash because it would literally make my skin very red. The only side effects I really had were dry lips and skin, which are very common. When I was on higher doses I had more serious side effects such as back pains and headaches, but that is very rare. I didn't have any problem with hair loss. 

 

For the side effects, all I can say is keep chapstick with you at all times, you will be reapplying it every half hour or so. Lather up your WHOLE BODY with lotion when you get out of the shower. You will notice the spots you miss because you can literally feel the dry flakey patches of skin. 

 

Hope this helps!! Good luck!! 



#5 georgio984

georgio984

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Likes: 0
About Me
  • Joined: 10-May 14

Posted 15 June 2014 - 11:23 PM

im currently 16 and got off the drug 2 months ago. i stopped it at 7 months because the side effects were getting worse for me. i still have them such as hair loss, deep depression, anxiety, and being agressive. please dont take this drug the side effects are not worth risking. i thought i was invincible and i wouldnt get those side effects but i was so wrong. please dont take it. its not worth it. its probably ur diet thats causing the acne. dont eat oily/fried foods or chocalate. thats what usually causes me to get cystic acne.



#6 annawilliam

annawilliam

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 11-June 14

Posted 16 June 2014 - 02:25 AM

It looks like you are suffering from many days. You must use good products and few home remedies also to get rid of from it.



#7 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 435
    Likes: 96
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 23 June 2014 - 02:52 PM

I am almost done with my 6th month on accutane. It does make your skin more prone to injury and a little slower to heal, but you can prevent this from becoming a problem by staying moisturized and using SPF (always). I have not experienced any "scary" side effects (nor has anyone I know who has taken it) - I have not lost hair (my hair is actually much healthier because I don' t have to wash it very often and when I do I don't need very much shampoo to get it clean), I have not experienced bowl problems, and I have had no mood changes or mental changes. 


Dry lips are the worst, they can get pretty bad. Other then that - I would say that taking this medication is like taking any other - and there were times when I completely forgot I was even on it. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users